MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY VENTRICULAR CATHETER WITH BIOGLIDE, STANDARD, 23 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY VENTRICULAR CATHETER WITH BIOGLIDE, STANDARD, 23 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 91503
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The ventricular catheter was part of a revision surgery.The director had advised that the ventricular catheter should not be pulled out of the ventricle to avoid a possible cerebral hemorrhage.The ventricular catheter was cut off, and the interface was ligated directly.
 
Additional Manufacturer Narrative
Handling of the returned product could not be performed due to excessive blood clots and biological debris present on the interior and exterior surface of the valve and catheter system.Decontamination and analysis could not be performed.If information is provided in the future, a supplemental report will be issued.

Brand Name
VENTRICULAR CATHETER WITH BIOGLIDE, STANDARD, 23 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key9439107
Report Number2021898-2019-00432
Device Sequence Number3389290
Product Code JXG
UDI-Device Identifier00643169466289
UDI-Public00643169466289
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951258
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number91503
Device Catalogue Number91503
Device Lot NumberE28907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;